Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Operators with finite chain length and the ergodic theorem


Authors: K. B. Laursen and M. Mbekhta
Journal: Proc. Amer. Math. Soc. 123 (1995), 3443-3448
MSC: Primary 47A35; Secondary 46J20, 47A53, 47B06
DOI: https://doi.org/10.1090/S0002-9939-1995-1277123-9
MathSciNet review: 1277123
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: With a technical assumption (E-k), which is a relaxed version of the condition $ {T^n}/n \to 0,n \to \infty $, where T is a bounded linear operator on a Banach space, we prove a generalized uniform ergodic theorem which shows, inter alias, the equivalence of the finite chain length condition $ (X = {(I - T)^k}X \oplus \ker {(I - T)^k})$, of closedness of $ {(I - T)^k}X$, and of quasi-Fredholmness of $ I - T$. One consequence, still assuming (E-k), is that $ I - T$ is semi-Fredholm if and only if $ I - T$ is Riesz-Schauder. Other consequences are: a uniform ergodic theorem and conditions for ergodicity for certain classes of multipliers on commutative semisimple Banach algebras.


References [Enhancements On Off] (What's this?)

  • [1] P. Aiena, Some spectral properties of multipliers on semi-prime Banach algebras, Quaestiones Math. (to appear). MR 1340474 (97b:46064)
  • [2] N. Dunford, Spectral theorem I, Convergence to projections, Trans. Amer. Math. Soc. 54 (1943), 185-217. MR 0008642 (5:39c)
  • [3] H. G. Heuser, Functional analysis, Wiley, Chichester, 1982. MR 640429 (83m:46001)
  • [4] T. Kato, Perturbation theory for nullity, deficiency and other quantities of linear operators, J. Analyse Math. 6 (1958), 261-322. MR 0107819 (21:6541)
  • [5] J. P. Labrousse, Les opérateurs quasi-Fredholm: une généralisation des opérateurs semi-Fredholm, Rend. Circ. Mat. Palermo (2) 29 (1980), 161-258. MR 636072 (83c:47022)
  • [6] K. B. Laursen and M. Mbekhta, Closed range multipliers and generalized inverses, Studia Math. 107 (1993), 127-135. MR 1244571 (94i:47052)
  • [7] M. Lin, On the uniform ergodic theorem, Proc. Amer. Math. Soc. 43 (1974), 337-340. MR 0417821 (54:5869)
  • [8] M. Mbekhta, Ascente, descente et spectre essentiel quasi-Fredholm, Pub. IRMA, Lille (21), no VI, 1990.
  • [9] M. Mbekhta and J. Zemanek, Sur le théorème ergodique uniforme et le spectre, C. R. Acad. Sci. Paris Sér. I Math. 317 (1993), 1155-1158. MR 1257230 (95b:47010)
  • [10] A. Ouahab, Contributions à la théorie spectrale généralisée dans les espaces de Banach, Thèse Université des Sciences et Techniques de Lille, 1991.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A35, 46J20, 47A53, 47B06

Retrieve articles in all journals with MSC: 47A35, 46J20, 47A53, 47B06


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1277123-9
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society